Thunderstorm Wind, Elmore
- When
- June 18, 1:30 PM MST to 1:40 PM MST
- Where
- Elmore County, Mountain Home Afb
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 43.050, -115.867
Wide spread Thunderstorms developed over southwest Idaho ahead of a cold front moving across Eastern Oregon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
Wide spread Thunderstorms developed over southwest Idaho ahead of a cold front moving across Eastern Oregon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 18, 8:35 AM MST, 4 hours 55 minutes earlier.
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 935 AM MDT WED JUN 18 2003 SHOWERS AND THUNDERSTORMS HAVE PERSISTED THIS MORNING IN CENTRAL OREGON WHERE SURFACE DEWPOINTS HAVE CLIMBED 10 TO 15 DEGREES IN THE LAST 24 HOURS. THIS ACTIVITY IS LOCATED EAST OF A THERMAL TROF WHICH IS CURRENTLY ALIGNED ALONG THE WESTERN IDAHO BORDER. SOUTHEAST WINDS THROUGH THE SNAKE RIVER PLAIN FLOWING INTO THE THERMAL TROF HAVE KEPT MINIMUM TEMPS FROM FALLING BELOW THE UPPER SIXTIES IN MOST SNAKE RIVER VALLEY LOCATIONS. GIVEN THESE ALREADY WARM MORNING TEMPERATURES...THE AFTERNOON WILL BE HOT WITH UPPER 90S TO NEAR 100 IN VALLEY LOCATIONS. MOST OF THE THE CONVECTIVE ACTIVITY WILL REMAIN EAST OF THE THERMAL TROUGH IN EASTERN OREGON THIS AFTERNOON. HOWEVER...THE TROF WILL MOVE A LITTLE MORE TO THE EAST THIS EVENING ALLOWING ISOLATED THUNDERSTORMS TO SPREAD INTO SOUTHWEST IDAHO AND SCATTERED THUNDERSTORMS INTO THE WEST CENTRAL IDAHO MOUNTAINS BY THIS EVENING. SOME OF THESE THUNDERSTORMS MAY CONTAIN STRONG DOWNDRAFT WINDS. THE CONVECTIVE THREAT WILL CONTINUE IN ALL ZONES ON THURSDAY AS THE TROF WILL BE EAST OF THE FORECAST AREA. A COOLING TREND WILL ALSO BEGIN TOMORROW WITH TEMPERATURES 5 TO 10 DEGREES COOLER THAN TODAY. BREIDENBACH .BOI...NONE. =
IDZ011>016-028>030-ORZ061>064-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 600 AM MDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Boise radar (KCBX), 57 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378327.